MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA POSTERIOR STABILIZED ARTICULAR SURFACE LEFT 12MM; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA POSTERIOR STABILIZED ARTICULAR SURFACE LEFT 12MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) d10 - concomitant devices - persona stemmed cemented tibial component size d left catalog #: 42532006701 lot #: 67433814, persona posterior stabilized standard femoral component right size 8 catalog #: 42570606402 lot #: 67006639, persona cemented all poly patella 29mm catalog #: 42540000029 lot #: 67454257 g2: foreign - event occurred in canada.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported during a right knee arthroplasty that while the surgeon attempted to insert a right-oriented articular surface, the cemented tibial component was identified to have been left-oriented.The box and label were confirmed to be marked and labeled appropriately and the surgical team reviewed the boxes prior to opening, however, the tibial component was not identified to be left-oriented until after it had been implanted.Rather than removing the cemented implant, the surgeon opted to utilize a left-oriented articular surface as well to complete the procedure.The patient will be monitored post-operatively.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10, h11.The product was evaluated through manufacturing review, however, the reported event could not be confirmed.The device history records were reviewed and no discrepancies were identified.As detailed in the instructions for use, "persona system components are sized by matching the femoral and tibial component sizes, styles, and orientations on the product label to the information on the articular surface component label and/or product compatibility charts included in the package insert and surgical technique manual.Mismatching may result in poor surface contact and could produce pain, decrease wear resistance, produce instability of the implant, or otherwise reduce the service life of the implant." as incompatible devices were used, the root cause is attributed to off-label usage.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA POSTERIOR STABILIZED ARTICULAR SURFACE LEFT 12MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23959939
Report Number3007963827-2026-00008
Device Sequence Number20236792
Product Code MBH
UDI-Device Identifier00889024237933
UDI-Public(01)00889024237933(17)300528(10)67271430
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42512600512
Device Lot Number67271430
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexUnknown